Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 63, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 23, 1999, 4:21 AM CDT for Lincoln County, Marathon County, Oneida County, Wisconsin. It was in force for 74 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 1999, 4:21 AM CDT (09:21 UTC)
- Expired
- Jul 23, 1999, 5:35 AM CDT
- In force
- 74 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Lincoln County, WI, Marathon County, WI, Oneida County, WI
The radar
The Green Bay radar (KGRB), 153 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:00 AM CDT | Thunderstorm Wind 50 | Tomahawk, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:15 PM CDT, 13 hours 6 minutes earlier.
Area forecast discussion, Jul 22, 3:15 PM CDT, 13 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT THU JUL 22 1999 TYPICAL SUMMERTIME WEATHER SCENARIO TAKING SHAPE OVR THE FCST AREA AS UPR LVL RDG OVR THE CNTRL U.S. TO BE THE DOMINATING FTR WITH WK SHRTWVS/FNTL BOUNDARIES MVG AROUND ITS PERIPHERY. MAIN FCST CONCERN WL BE TSTM THREAT LATE TNGT INTO FRI. OLD MCS ACROSS THE NRN PLAINS FELL APART AS EXPECTED BUT HAS LEFT SEVERAL BOUNDARIES FLOATING ABOUT. EXPECT ONLY DEBRIS CLDS FROM THIS FTR THIS EVENING. SLOW-MVG WRMFNT OVR SRN WI/SRN MN A REAL QSTN MARK. WL THE CAP BREAK AND ALLOW STORMS TO DVLP LIKE THEY DID ACROSS NRN IL LAST NGT OR WL IT REMAIN QUIET? AT THIS POINT...FEEL THAT SOME CONVECTION PSBL... HOWEVER IT SHOULD REMAIN TO THE SOUTH OF MY FCST AREA. FINALLY...BELIEVE THAT ANOTHER MCS SHOULD DVLP BACK OVR THE NRN PLAINS TNGT AS DECENT SHRTWV APPROACHES FROM SRN CANADA AND COMBINES RIGHT ENTRANCE RGN OF JET. ASSUMING THIS MCS DOES DVLP...THE THICKNESS FIELDS WOULD TAKE IT NORTH OF MY FCST AREA. DO NOT HAVE ENUF CONFIDENCE ON EXACT TRACK OF MCS (OR ANY POTENTIAL OUTFLOW BOUNDARIES) TO DROP POPS OVR CNTRL WI. FEEL THAT SCT TSTMS TO CONT THRU MOST OF FRI OVR NE WI AS NXT FROPA APPROACHES FROM THE WEST. AN OUTSIDE CHC THAT SOME OF THESE STORMS MAY BE SVR...BUT THIS WL DEPEND ON WHAT TRANSPIRES TNGT. WEATHER SHOULD THEN TURN QUIET FOR FRI NGT AND SATURDAY AS WK RIDGING TAKES OVR. MDLS SEEM TO BE IN GENERAL AGREEMENT THIS CYCLE WITH NO OVERWHELMING DISCREPANCIES. APRS THAT TEMPS WL REMAIN ABV NORMAL THRU THE WEEKEND AS UPR LVL RDG REMAINS IN CONTROL. GUID HAS BEEN TOO WARM THE PAST FEW DAYS AND SEEMS TO HAVE THAT SAME TREND ON THE 12Z RUN. WL TREND A FEW DEGS BLO GUID (ESP ON MAXS) THRU THE PD. COORD WITH DLH AND MQT. .GRB...NONE. KALLAS WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 22, 12:00 PM CDT, 16 hours 21 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-222000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUL 22 1999 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST...AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. NO SEVERE THUNDERSTORMS ARE ANTICIPATED ACROSS THE FORECAST AREA THIS AFTERNOON OR TONIGHT. HOWEVER...THUNDERSTORMS ARE POSSIBLE. ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST WISCONSIN LATER TONIGHT...THEY ARE NOT ANTICIPATED TO BECOME SEVERE. GUSTY WINDS AND HEAVY RAINFALL ARE POSSIBLE. A NEARLY STATIONARY FRONT OVER NORTHERN ILLINOIS...IS EXPECTED TO MOVE NORTHWARD AS A WARM FRONT INTO SOUTHERN WISCONSIN TONIGHT. AT THE SAME TIME...A COLD FRONT IS FORECAST TO MOVE EAST ACROSS MINNESOTA. THE COMBINATION OF THESE FRONTS...PLUS THE ABUNDANCE OF MOISTURE ALREADY IN PLACE...WILL PROVIDE A THREAT OF THUNDERSTORMS ACROSS THE FORECAST AREA LATER TONIGHT. SPOTTER ACTIVATION IS NOT EXPECTED. THE SHORT TERM FORECAST WILL PROVIDE ADDITIONAL INFORMATION ONCE STORMS DEVELOP...OR MOVE INTO THE FORECAST AREA. KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jul 23, 2:55 AM CDT, 1 hour 26 minutes before
WIZ005-010-018-030-035-036-231000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 255 AM CDT FRI JUL 23 1999 ...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE AFTER 4:00 AM... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA DURING THE PRE-DAWN HOURS. HOWEVER...THE THREAT OF SEVERE WEATHER BEFORE 4:00 AM IS MINIMAL. A MUCH STRONGER LINE OF THUNDERSTORMS WAS APPROACHING THE AREA FROM THE WEST. THESE STORMS HAVE PRODUCED WIDESPREAD WIND DAMAGE IN MINNESOTA AND NORTHWEST WISCONSIN. IF THESE STORMS MAINTAIN THEIR CURRENT AND SPEED... THEY WILL BEGIN AFFECTING CENTRAL AND NORTH-CENTRAL WISCONSIN JUST AFTER 4:00 AM. AT THIS TIME...IT APPEARS THAT THE STRONGEST STORMS WILL PASS NORTH OF WAUSAU. AS A RESULT...LOCATIONS NORTH OF WAUSAU ARE MOST LIKELY TO EXPERIENCE DAMAGING WINDS. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jul 23, 2:55 AM CDT, 1 hour 26 minutes before
WIZ005-010-018-030-035-036-231000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 255 AM CDT FRI JUL 23 1999 ...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE AFTER 4:00 AM... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA DURING THE PRE-DAWN HOURS. HOWEVER...THE THREAT OF SEVERE WEATHER BEFORE 4:00 AM IS MINIMAL. A MUCH STRONGER LINE OF THUNDERSTORMS WAS APPROACHING THE AREA FROM THE WEST. THESE STORMS HAVE PRODUCED WIDESPREAD WIND DAMAGE IN MINNESOTA AND NORTHWEST WISCONSIN. IF THESE STORMS MAINTAIN THEIR CURRENT AND SPEED... THEY WILL BEGIN AFFECTING CENTRAL AND NORTH-CENTRAL WISCONSIN JUST AFTER 4:00 AM. AT THIS TIME...IT APPEARS THAT THE STRONGEST STORMS WILL PASS NORTH OF WAUSAU. AS A RESULT...LOCATIONS NORTH OF WAUSAU ARE MOST LIKELY TO EXPERIENCE DAMAGING WINDS. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:21 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 74 min |
| Jul 23, 5:24 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 61 min |
| Jul 23, 7:57 AM CDT | Severe Thunderstorm Warning | GRB | Door | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.